Alert archive / Ohio / Wind Advisories in 2022
Wind Advisory 6, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Apr 14, 2022, 3:41 AM EDT for 6 counties in Ohio. It took effect at Apr 14, 2022, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2022, 3:41 AM EDT (07:41 UTC)
- In effect from
- Apr 14, 2022, 12:00 PM EDT
- Expired
- Apr 14, 2022, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
Counties Auglaize County, OH, Darke County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
957 WWUS71 KILN 140741 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 341 AM EDT Thu Apr 14 2022 OHZ026-034-035-042>044-141600- /O.NEW.KILN.WI.Y.0006.220414T1600Z-220415T0000Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, and Bellefontaine 341 AM EDT Thu Apr 14 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Hardin, Mercer, Auglaize, Darke, Shelby and Logan Counties. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
265 WWUS71 KILN 141337 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 937 AM EDT Thu Apr 14 2022 OHZ026-034-035-042>044-142100- /O.CON.KILN.WI.Y.0006.220414T1600Z-220415T0000Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, and Bellefontaine 937 AM EDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Mercer, Auglaize, Hardin, Logan, Shelby and Darke Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
356 WWUS71 KILN 141929 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 329 PM EDT Thu Apr 14 2022 OHZ026-034-035-042>044-150000- /O.CON.KILN.WI.Y.0006.000000T0000Z-220415T0000Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, and Bellefontaine 329 PM EDT Thu Apr 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Mercer, Auglaize, Hardin, Logan, Shelby and Darke Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
484 WWUS71 KILN 150004 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 804 PM EDT Thu Apr 14 2022 OHZ026-034-035-042>044-150115- /O.EXP.KILN.WI.Y.0006.000000T0000Z-220415T0000Z/ Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, and Bellefontaine 804 PM EDT Thu Apr 14 2022 ...WIND ADVISORY HAS EXPIRED... Wind gusts have dropped below advisory criteria therefore the wind advisory has been allowed to expire. Winds will continue to decrease this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Apr 14, 1:58 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 14, 1:58 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 158 AM EDT Thu Apr 14 2022 .SYNOPSIS... A cold front will quickly move through the region overnight with showers likely. High pressure will build in on Thursday, providing mostly sunny skies and cooler temperatures. Next chance of precipitation arrives Friday night with a reinforcing shot of chilly air heading into the weekend. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Showers and thunderstorms will move quickly through the region this evening ahead of a sharp cold front. Strongest storms will affect southwest CWA and Cincy metro area within the next 1-3 hours with an initial line of thunderstorms containing wind gusts to 40 mph, higher in any more organized storms. Remainder of the CWA will see some isolated thunder with widespread showers spreading eastward. Behind the line of showers/storms, the front will rush in late bringing perhaps another line of gusty showers, then falling temperatures. Northwesterly gusts could reach 25-35 mph immediately following the front with the initial cold air advection. Lows will range from around 40 in the west to near 50 in the southeast. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/... Rapid clearing will occur early Thursday morning, providing a sunny and breezy day. Despite the cold air advection, warm mid- April sunshine leads to high temperatures in the upper 50s to lower 60s by afternoon. The surface high quickly shifts to the central Appalachians by Thursday night, causing winds to shift back to the southwest. However, clear skies will allow temperatures to drop into the lower 40s by early Friday morning. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... On Friday, the closed low continues its slow trek eastward through Quebec. Deterministic models are picking up on some pcpn being forced at the surface as some vorticity lobes are wrapped around the southern base of the low. However, confidence (as well as moisture) is limited, so kept slight pops for areas south with chance in areas north for Friday night into Saturday morning. Warmer temperatures can be expected in the southern CWA for Friday, with highs in the upper 60s/ low 70s, however, additional cloud cover and slightly higher PoPs in the north will keep those counties a bit cooler, with highs in the low/mid 60s. Additionally, kept winds higher in the north where the lingering pressure gradient is a bit tighter with gusts between 20-25kts Friday daylight hours. Some decent cold air advection allows for cooler temperatures over the weekend, with highs on Saturday in the low 50s to the north, low 60s to the south. Continuing this trend, lows Sunday morning drop into the mid to low 30s for the entire CWA. These temperatures, combined with clear skies and calmer conditions will promote frost development across much of the area. Will add more on this as we get closer and add a note in the HWO for areas where the frost/freeze program has been initiated. Decent consensus between deterministic models that the (much talked about) upper level low will finally be off to the east by Saturday night (the Euro is a bit sluggish with this). Mid-level ridging and surface high pressure builds into the area Sunday morning. This will allow for a dry Easter Sunday, albeit cooler, with highs in the low/mid 50s . Pcpn returns again as models come into somewhat better agreement (in terms of location and timing) on the next system that is brought into the area. A mid level trough digs down into the north central plains and Ohio Valley from Sunday night through Tuesday, with its associated surface low occluding rapidly as it travels over the plains and into our area, bringing pcpn along with it Monday into Tuesday. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... A cold front will quickly move east across the terminals between now and 12Z. MVFR ceilings, local IFR ceilings, along with MVFR visibilities in showers, will occur along and behind the front. Southerly flow will shift to a west/northwest direction with gusts up to 35 knots possible for a brief period behind frontal passage. Some LLWS will occur before frontal passage. After 12Z, the front will push away from the region. Subsidence and much drier air in the wake of the front will allow skies to clear. Gusty winds should diminish for a period as the pressure gradient temporarily relaxes. Then, with fairly decent mixing, sustained winds will pick up again (between 10 and 15 knots from the west/southwest) with gusts between 20 and 25 knots between 16Z and 18Z. Aviators should note that gusts will be closer to 30 knots north of the KDAY/KCMH/KLCK terminals. For tonight, high pressure will extend across the Ohio Valley. Skies will remain mostly clear for the terminals. Winds will diminish after 00Z Friday as diurnal cooling allows the surface to decouple from winds aloft. A cold front will move southeast into the western Great Lakes overnight. A developing low level jet ahead of this boundary may bring a period of LLWS to the terminals after 06Z Friday. OUTLOOK...MVFR conditions possible Friday night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM...Franks SHORT TERM... LONG TERM...CA AVIATION...Hickman
Hazardous weather outlook, Apr 13, 11:25 PM EDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1125 PM EDT Wed Apr 13 2022 INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-150330- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams- Pike-Scioto- 1125 PM EDT Wed Apr 13 2022 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Temperatures on Saturday night into early Sunday morning will dip into the lower to mid 30s. Areas of front will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-150330- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Hocking- 1125 PM EDT Wed Apr 13 2022 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 13, 11:00 PM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1100 PM EDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST KI23 WASHINGTON CH APT 39.57N 83.42W
04/13/2022 M48 MPH FAYETTE OH AWOS
&&
JEGLocal storm report, Apr 13, 11:08 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1108 PM EDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND DMG N VANCEBURG 38.60N 83.32W
04/13/2022 LEWIS KY 911 CALL CENTER
TREE DOWN NEAR BLACK OAK. TIME ESTIMATED FROM RADAR.
&&
JEGLocal storm report, Apr 13, 11:09 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1109 PM EDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM TSTM WND DMG 3 WSW VANCEBURG 38.58N 83.37W
04/13/2022 LEWIS KY 911 CALL CENTER
TREES DOWN NEAR CLARKSBURG. TIME ESTIMATED FROM RADAR.
&&
JEGLocal storm report, Apr 13, 11:12 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1112 PM EDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM TSTM WND DMG 3 NW WEST UNION 38.82N 83.59W
04/13/2022 ADAMS OH 911 CALL CENTER
WIRES DOWN ON MAHAFFEY ROAD. TIME ESTIMATED FROM RADAR.
&&
JEGSpecial weather statement, Apr 13, 11:17 PM EDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1117 PM EDT Wed Apr 13 2022
OHZ065-074-140400-
Fairfield OH-Hocking OH-
1117 PM EDT Wed Apr 13 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAIRFIELD AND HOCKING
COUNTIES THROUGH MIDNIGHT EDT...
At 1117 PM EDT, strong thunderstorms were located along a line
extending from Williamsport to Waverly, moving northeast at 65 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lancaster, Logan, Nelsonville, Baltimore, Buckeye Lake, Bremen,
Millersport, Pleasantville, Hocking Hills State Park, Hide-A-Way
Hills, Fairfield Beach, Starr, Royalton, Lithopolis, Amanda,
Thurston, Stoutsville, Laurelville, Carroll and Sugar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3947 8219 3947 8228 3938 8229 3939 8251
3937 8252 3937 8275 3955 8273 3956 8284
3980 8282 3993 8254 3993 8246 3984 8247
3983 8240 3975 8240 3974 8237 3960 8238
3959 8226 3956 8226 3956 8218
TIME...MOT...LOC 0317Z 236DEG 55KT 3965 8306 3918 8291
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HatzosLocal storm report, Apr 14, 3:26 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
326 AM EDT THU APR 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 AM NON-TSTM WND GST KDAY DAYTON COX APT 39.90N 84.22W
04/14/2022 M47 MPH MONTGOMERY OH ASOS
&&
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:57 PM EDT | Special Weather Statement | ILN | Hamilton | 33 min |
| Apr 13, 9:54 PM EDT | Special Weather Statement | ILN | Brown, Clermont, Clinton, Warren | 36 min |
| Apr 13, 9:55 PM EDT | Tornado Warning | ILN | Brown, Clermont | 35 min |
| Apr 13, 10:14 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 46 min |
| Apr 13, 10:24 PM EDT | Special Weather Statement | ILN | Clinton, Fayette, Highland | 36 min |
| Apr 13, 10:43 PM EDT | Special Weather Statement | ILN | Pike, Scioto | 32 min |
| Apr 13, 10:51 PM EDT | Special Weather Statement | ILN | Fayette, Pickaway, Ross | 39 min |
| Apr 13, 11:17 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking | 43 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.